WRIGHTS LANE SYNTHES USA PRODUCTS LLC PSI SD800.540 PEEK IMPLANT; PLATE, CRANIOPLASTY, PREFORMED, NONALTERABLE
Back to Search Results |
| Model Number |
SD800.540 |
| Medical Device Problem Code |
Defective Device (2588)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on an unknown date, the surgeon was not happy with the fit of the patient-specific implant (psi) peek implant in the field.Surgical procedure and patient outcome are unknown.This report is for a psi sd800.540 peek implant.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: reporters additional information provided for reporting.Remove device manufacture date 7/9/2019, a dhr review was not performed for this pi.This lot appears to have been manufactured by brandywine.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: investigation summary: product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable h3, h4, h6: a review of the device history record device history lot 09-jul-2019.A dhr review was not performed for this pi.This lot appears to have been manufactured by brandywine.Device history batch null, device history review 09-jul-2019 a dhr review was not performed for this pi.This lot appears to have been manufactured by brandywine.Please reassign this task to the correct group.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: investigation summary.The device was not returned.The investigation was performed by product development (pd).Refer to attachment ¿complaint investigation memo (b)(4).Design review an investigation into the device design to determine if it may have contributed or caused the event was conducted.Patient specific implants are customized devices intended to repair defects in the cranial/craniofacial skeleton.Each psi is designed for an individual patient to conform to the specific defect, patient anatomy and surgical request.Patient ct image files are provided to depuysynthes by the requesting surgeon and imported into a segmentation system to distinguish the bony elements of the cranium from soft tissue.The result is a 3d model of the patient¿s skull showing the defect or deficiency.The 3d model is exported into cad software where, in consultation with the patient¿s surgeon, an implant is designed to match the specific geometry of the patient¿s defect or deficiency and cosmetically conform to the patient¿s anatomy.The surgeon is provided images of the patient¿s defect along with images of how the implant fits within the defect for approval (see attached surgeon approval letter).Also, prior to release for manufacture, models of the patient¿s cranial defect and an implant model are 3d printed.The 3d printed items are referred to as a functional check device (fcd).The fit and symmetry of the design are checked by the designer and an independent reviewer.The 3d functional check device (fcd) is then used by quality inspectors to check the fit of the manufactured implant prior to release for shipment.Review of the case file for this implant showed that the implant was reviewed and approved by the product designer, an independent reviewer and the requesting surgeon according to the relevant work instructions for psi design and production.Review of the device dhr also showed that the implant was inspected and passed the required checks necessary for shipment to the customer.On (b)(6) 2019, the depuy synthes chu was notified that dr.(b)(6), (b)(6) hospital, was disappointed that the implant designed for his patient did not fit the patient¿s defect to his satisfaction.The complaint reported ¿it was reported that on an unknown date, the surgeon was not happy with the fit of the patient-specific implant (psi) peek implant in the field.It was unknown if there was a surgical delay.Surgical procedure and patient outcome were unknown.¿ ((b)(6)) upon being notified of complaint the psi group reviewed the case file for this request (psi case (b)(4)).Review of the case file showed that the implant was reviewed and approved by the product designer, an independent reviewer as well as the requesting surgeon according to the relevant work instructions for psi design and production.Review of the device dhr also showed that the implant was inspected and passed the required checks necessary with no non-conformances.(see attached dhr record) an fcd device was ordered and reviewed as part of the complaint investigation.Review of the model showed the implant covered the defect as designed and did not exhibit the condition described in the complaint.(see attached photos).The patients ct scan information was also reviewed as part of the investigation.The acquisition parameters met the requirements of depuysynthes¿ scanning protocol (dsus-cmf-0817-0707) at the time of receipt.The slice thickness was 1.0mm, there was no gantry tilt present, all images shared the same image center and the defect area was free of steps.The ct scan supplied by the account was received by depuysynthes on 05/14/2019, which was approximately 7 days after the date the scan images were taken, 05/07/2019.The scan fell within the 4 month window for acceptance.(see attached 103286202) further review of the case file showed that this implant was shipped from depuy synthes to the account on 05/29/2019.The approval report which was provide to the surgeon for review offered 2 design options.The first design showed a device which covered the entire defect.The second design showed an implant with the temporal area removed to allow for less dissection of the temporalis muscle.The surgeon selected the partial coverage design on (b)(6)2019.The complaint description does not provide specific detail about the fit or measures used to complete the surgery.The patient specific implant investigated as part of this complaint passed all design and manufacturing quality checks as proscribed by the relevant work instruction for psi design and manufacture.The investigation showed that the psi implant fit the patient¿s bony defect, did not violate the inner table of the bone, met the thickness criteria at inspection and the design was approved by the operating surgeon prior to implantation; therefore there is no evidence that the design contributed to the complaint.It should also be noted that this implant was shipped with a 3d printed model of the patients defect along with a model of the implant for patient consultation or as a reference in surgery.There is no indication in the event description that the model exhibited the same condition seen in the surgery.The investigation will be dispositioned as unconfirmed.Conclusion.The complaint was not confirmed during investigation.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device history lot.The dhr was reviewed as part of the product development investigation.No ncr¿s or non-conformances were reported.Device history review.No non-conformances were revealed during dhr review.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d10: complainant part is not required to be returned for manufacturer review/investigation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.